About three years ago I went on holiday to Holland and met an old friend at the same hotel who arrived in a wheelchair, complaining of mobility problems.One evening, whilst sitting at dinner in his wheelchair, he collapsed with heat exhaustion (it was very hot!)and the Dutch paramedics were called in to see to him. They gave him a thorough examination, found out that he was on Amlodopine and, because that drug is apparently banned in Holland, took him off it and put him on something else. He recovered from the heat exhaustion and within a very short time and now being free from Amlodopine, was able to dispense with the wheelchair and was almost leaping around like a two year old!
When I learned that this magic had been performed merely by giving up Amlodopine, I then wondered if that drug, which I was also on, had been the cause of the aching soles of my feet which had previously prevented me from walking further than 50 yards at a time. So, I decided to take myself off Amlodopine and after a very short time my foot disability disappeared.
On returning to the UK I informed my GP of this episode. He had no idea that the drug was banned in Holland, but his experience was that it was generally effective but if it was giving me unpleasant side effects he would switch me on to something else, which he did and I have not had a recurrence of my problem since.
[i:958bef30c1]This message was automatically imported from the original Patient Experience[/i:958bef30c1]